Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 92, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Sep 7, 2018, 7:28 PM CDT for Marion County, Missouri. It took effect at Sep 7, 2018, 10:54 PM CDT. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2018, 7:28 PM CDT (00:28 UTC)
- In effect from
- Sep 7, 2018, 10:54 PM CDT
- Expired
- Sep 8, 2018, 12:28 PM CDT
- In force
- 14 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, MO
The radar
The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North River (MO) at Palmyra (PALM7). The gauge peaked at 15.04 ft at Sep 8, 2018, 1:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
147
WGUS43 KLSX 080028
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
728 PM CDT Fri Sep 7 2018
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
North River at Palmyra
.This Flood Warning is a result of 2 to 3 inches of precipitation the
past 24 hours and 2 to 3 inches forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-090029-
/O.NEW.KLSX.FL.W.0092.180908T0354Z-180910T1912Z/
/PALM7.1.ER.180908T0354Z.180908T1800Z.180909T1912Z.NO/
728 PM CDT Fri Sep 7 2018
The National Weather Service in St. Louis has issued a
* Flood Warning for
the North River at Palmyra
* from this evening to Monday afternoon.
* At 6:30 PM Friday the stage was 11.1 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by 8:00 pm this
evening and crest near 15.8 feet Saturday afternoon. The river is
forecast to fall below flood stage by Sunday early afternoon.
* Impact: At 14.0 feet...Marion County Rd 341 north of Palmyra
inundated. Significant agricultural land flooding...right bank.
* Impact: At 13.5 feet...County Road 333, east of Palmyra, begins to
flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/08 09/09 09/10 09/11 09/12
North River
Palmyra 13.0 11.10 15.3 14.2 8.5 5.7 4.9
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$2 follow-up statements
249
WGUS83 KLSX 081037
FLSLSX
Flood Statement
National Weather Service St Louis MO
537 AM CDT Sat Sep 8 2018
...The flood warning continues for the following rivers in
Missouri...
North River at Palmyra
This Flood Warning is a result of 2 to 3 inches of precipitation the
past 24 hours and half an inch to an inch forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-091037-
/O.EXT.KLSX.FL.W.0092.000000T0000Z-180909T1054Z/
/PALM7.1.ER.180908T0040Z.180908T0545Z.180908T1054Z.NO/
537 AM CDT Sat Sep 8 2018
The Flood Warning continues for
the North River at Palmyra
* until late tonight.
* At 4:30 AM Saturday the stage was 13.3 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring.
* The river crested at 15.1 feet and is now falling. It is forecast to continue
falling and will fall below flood stage by early this morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/09 09/10 09/11 09/12 09/13
North River
Palmyra 13.0 13.26 6.8 5.1 4.5 4.3 4.3
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$068
WGUS83 KLSX 081728
FLSLSX
Flood Statement
National Weather Service St Louis MO
1228 PM CDT Sat Sep 8 2018
...The flood warning is cancelled for the following rivers in
Missouri...
...North River at Palmyra
.This Flood Warning is a result of up to 3 inches of rainfall the
past 24 hours and 0.13 inches forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-081758-
/O.CAN.KLSX.FL.W.0092.000000T0000Z-180909T1054Z/
/PALM7.1.ER.180908T0040Z.180908T0545Z.180908T0946Z.NO/
1228 PM CDT Sat Sep 8 2018
The Flood Warning is cancelled for
the North River at Palmyra.
* At 11:30 AM Saturday the stage was 8.4 feet.
* Flood stage is 13.0 feet.
* The river fell below flood stage at 4:46 AM Saturday.
* The river will continue falling to 6.7 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 09/09 09/10 09/11 09/12 09/13
North River
Palmyra 13.0 8.38 6.7 4.9 4.4 4.3 4.2
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 7, 6:10 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Sep 7, 6:10 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
610 PM CDT Fri Sep 7 2018
.SHORT TERM... (Through Late Saturday Afternoon)
Issued at 337 PM CDT Fri Sep 7 2018
The focus for the forecast remains on the potential for very
heavy rain and flash flooding through Sunday morning.
Showers have finally developed farther south, just north of the
surface front extending from roughly Columbia, MO to Springfield,
IL. The expectation is for widespread showers to continue into the
early evening, with at least scattered showers and isolated storms
to persist along the front into the overnight hours. See the latest
WPC Mesoscale Precipitation Discussion for more details on the
threat posed by this feature. Away from the front, isolated to
scattered showers and storms will last into the early evening,
diminishing somewhat before 06z.
After 06z, we'll really begin to see the full effects of Gordon just
as an upper level trough begins to impact the region. This will
result in heavy rain along and just north of the track of Gordon,
which current guidance shows moving from roughly West Plains, MO to
Farmington, MO to Salem, IL. Additionally, the combination of the
front, increased upper level dynamics, and Gordon will result in an
additional round of heavy precipitation tomorrow morning along
the front, again impacting areas just north of the I-70 corridor.
As far as timing is concerned, the heaviest rain will begin around
06z, shifting from west to east, finally exiting southern IL on
Saturday evening. At this point, it appears that areas just north of
I-70 as well as southwest IL will receive the heaviest additional
rain, around 5". Elsewhere, anywhere from 2"-4" is expected.
Given the tropical environment, this afternoon's storms have
managed to be extremely efficient rain produces, and this trend
should continue through the event. Moreover, it is possible that
bands of showers become nearly stationary over certain areas, and
in these instances, higher rainfall amounts than forecast are
likely. This is most likely to occur north of I-70 along the
frontal boundary. The flash flooding threat in this area is also
somewhat higher than elsewhere due to the amount of rain that has
already fallen over the past 36 hours.
.LONG TERM... (Saturday Night through Next Friday)
Issued at 337 PM CDT Fri Sep 7 2018
Rainfall will exit the region from west to east on Saturday night
before we completely dry out on Sunday. Guidance continues to
show a period dominated by high pressure next week, with dry
conditions and high temperatures gradually climbing from the mid
70s on Monday to the mid 80s by the end of the week.
BSH
&&
.AVIATION... (For the 00z TAFs through 00z Saturday Evening)
Issued at 552 PM CDT Fri Sep 7 2018
Persistent showers continued in UIN along with a low level
stratus cloud deck around 600 feet behind a nearly stationary
front extending from near COU east-northeast to just north of STL.
The remnant surface low of "Gordon" over northwest AR will move
northeastward through southern portions of MO and IL with
widespread showers expected north or left of the track of the low.
Scattered showers were already moving through the St Louis metro
area early this evening, but more widespread showers can be
expected late tonight and Saturday. The cloud ceiling will drop
into the IFR category in the St Louis metro area late tonight as
it already has in UIN and COU. Surface winds will be
northeasterly, and relatively strong and gusty on Saturday due to
a tight surface pressure gradient between "Gordon" and strong
surface ridging over the Great Lakes region.
SPECIFICS FOR KSTL: Persistent showers continued in northeast MO
and west central IL along with a low level stratus cloud deck
around 600 feet behind a nearly stationary front extending from
near COU east-northeast to just north of STL. The remnant surface
low of "Gordon" over northwest AR will move northeastward through
southern portions of MO and IL with widespread showers expected
north or left of the track of the low. Scattered showers were
already moving through the St Louis metro area early this evening,
but more widespread showers can be expected late tonight and
Saturday. The cloud ceiling will drop into the IFR category in
the STL area late tonight as it already has in UIN and COU.
Surface winds will be northeasterly, and relatively strong and
gusty on Saturday due to a tight surface pressure gradient between
"Gordon" and strong surface ridging over the Great Lakes region.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Sunday morning for Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln MO-Madison MO-
Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike
MO-Ralls MO-Reynolds MO-Saint Charles MO-Saint Francois MO-
Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-
Shelby MO-Warren MO-Washington MO.
IL...Flash Flood Watch through Sunday morning for Adams IL-Bond IL-
Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey
IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Pike IL-Randolph IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Sep 7, 3:53 PM CDT, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 353 PM CDT Fri Sep 7 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081115- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 353 PM CDT Fri Sep 7 2018 ...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY... This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight There is a chance of thunderstorms, and heavy rain is likely this evening and overnight. A Flash Flood Watch is in effect for the entire area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance for thunderstorms, and heavy rain is likely through Sunday over parts of the area. A Flash Flood Watch is in effect for the entire area through early Sunday morning due to this expected heavy rainfall. The highest rainfall amounts will be just north of I-70 and also in southwest IL. Flash flooding is most likely in these areas. .SPOTTER INFORMATION STATEMENT... Spotters are asked to call in any flooding reports or rainfall reports greater than one inch. BSH
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:02 PM CDT | Flash Flood Warning | LSX | Franklin, Jefferson, Washington | 6 hr |
| Sep 7, 8:34 PM CDT | Flash Flood Warning | LSX | Jefferson, Sainte Genevieve | 5 hr |
| Sep 7, 9:27 PM CDT | Areal Flood Advisory | LSX | Saint Charles, Saint Louis, City of Saint Louis | 4 hr |
| Sep 8, 1:31 AM CDT | Areal Flood Warning | LSX | Franklin, Jefferson, Sainte Genevieve, Washington | 12 hr |
| Sep 8, 2:56 AM CDT | Flash Flood Warning | LSX | Crawford | 6 hr |
| Sep 8, 8:44 AM CDT | Areal Flood Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 6 hr |
| Sep 8, 8:59 AM CDT | Areal Flood Warning | LSX | Crawford | 6 hr |
| Sep 8, 1:28 PM CDT | Areal Flood Warning | LSX | Jefferson, Sainte Genevieve | 6 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.